All I can say is mention what you said to your doctor and he may be able to put you on something similar that would help. You could also have bloodwork done to check for a deficiency. HTH!
Gaba receptors in the brain. I was just reading about neurosteroids and their role with the gaba receptors. Recent research has indicated that the benzos some of us take, fit into the gaba receptors and make us feel calm. Progesterone has the same efffect on me. It is also a neurosteroid that women and men both have. I have this research very interesting.
Keep us posted.
wow.... bad crash after the steroids finished. I went from happy and confident to thinking people were giving me the stink-eye and my usual alternating depression/terror routine. the steroids were giving me throat trouble, so I don't think that's going to be an answer.
*sigh*..... back to the Dr.!
If you stayed on steroids indefinitely it would harm you in other ways anyway.
I had shingles in August and I was on Neurontin (gabapentin) for the nerve pain. Neurontin has a relatively benign side effect profile. I noticed my symptoms were much, much better on Neurontin. My doctor has said that I can stay on it if I want to.
You might want to give it a try, however it take a few weeks to really know. It's mostly for seizures, but I think it works well for me because it slows down nerve impulses. I've read of people who suffered from panic for twenty years or more and Neurontin controlled all the panic and terror. With the benign side effect profile, it's worth a try.
http://medicine.wustl.edu/~wumpa/outlook/winter2000/panic.html#start This is the study that is being done on Neurontin for panic disorder. I would love to try neurotin, but I don't know if it can be taken with Klonopin. Were you on Klonopin when you started the Neurotin?
I have been on steroids for 19 months now.I have a bad horomone problem.The only thing i responded to was prednisone.From what I have been told when you come off steroids you can get the mental problems back.I was told not to miss mine at all.I have lost a lot of weight on it, my blood pressure is down to normal(after30 years).From what the endochronologist told me there are problems with taking it for a long time.I have blood work every 6 months to see if my dose is still working.I do not have addisons or cushing's disease.I secrete very high levels of aldostrone.I might also add I am 62 years old.